MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Catalog Number SC60
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch number: p55m2e.The device history records were reviewed and the manufacturing criteria were met prior to the release of this batch/lot.Additional information requested and received: what were the indications for surgery? bullae of right upper lobe please describe tissue condition.What does it mean "tissue condition"? was the device difficult to close? no.Was the device difficult to fire? yes.Did the surgeon require two hands to fire device? no.Does the surgeon believe that the tissue was excessively thick or dense? no.What is the current patient status? stable and left from the hospital.
 
Event or Problem Description
It was reported that the staples malformed after firing.During the thoracoscopic resection of bullae of superior lobe of right lung, after 1st fired with sc60 and ecr60b, the staples malformed with irregular shape.Changed another ecr60b, the event re-happened.Changed ec60 with ecr60d, the event re-happened.Changed ec60a with ecr60d, the event re-happened.The patient lost about 200ml blood without transfusion.The surgery was changed to open surgery, and delayed about 30 minutes.Used tlc75 to complete the surgery.The patient is stable and in hospital now.
 
Additional Manufacturer Narrative
(b)(4).Batch number: p55m2e.Investigation summary: the analysis results found that one sc60 device was returned with no apparent damage and with no cartridge reload present.The device was tested for functionality with a test cartridge reload and achieved its complete 3-stroke firing sequence without any difficulties.The staple line and cut line were complete and the staples were noted to have the proper b-form shape.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.The device history records were reviewed and the manufacturing criteria were met prior to the release of this batch/lot.

Brand Name
ECHELON 60 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7053051
Report Number3005075853-2017-06280
Device Sequence Number11065588
Product Code GDW
UDI-Device Identifier20705036002700
UDI-Public20705036002700
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/14/2022
Device Catalogue NumberSC60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer11/15/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR